Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Pepto Bismol cause cramping bladder and diarrhea?

I began throwing up Sunday along with having severe cramping and diarea. This lasted 4 days and I felt a little better. However, I am now suffering cramps in the lower bladder area and my stool is black. I recently had surgery for stomach cancer and it was a success. Could the fact that I took Pepto Bismol be a cause?
Fri, 13 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Pepto Bismol is used for upset stomach, heartburn, nausea, stomach ulcers caused by Helicobacter pylori etc. It is also used to treat diarrhoea and symptoms associated with ingestion. Its active ingredient, bismuth subsalicylate, can cause your stool to turn black or grey. The side effect is harmless and temporary. Your stool colour should return to normal within a couple days after you stop taking Pepto Bismol. Other side effects are nausea, vomiting, dry mouth, decreased urination, bleeding from stomach or intestines, bloody stool, persistent stomach or bladder pain, allergic reactions etc.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Pepto bismol


Does Pepto Bismol cause cramping bladder and diarrhea?

Hi, Pepto Bismol is used for upset stomach, heartburn, nausea, stomach ulcers caused by Helicobacter pylori etc. It is also used to treat diarrhoea and symptoms associated with ingestion. Its active ingredient, bismuth subsalicylate, can cause your stool to turn black or grey. The side effect is harmless and temporary. Your stool colour should return to normal within a couple days after you stop taking Pepto Bismol. Other side effects are nausea, vomiting, dry mouth, decreased urination, bleeding from stomach or intestines, bloody stool, persistent stomach or bladder pain, allergic reactions etc. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician